Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Switched from ritalin to vyvanse for adult ADD. Noticed numbness on lips. Side effects of medicine?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
I have recently switched from Ritalin to Vyvanse for my adult ADD. This morning my lips turned numb on the left side. Could that be a side effect or is it something I should worry about?P
Posted Sat, 17 Nov 2012 in Medicines and Side Effects
Answered by Dr. Jonas Sundarakumar 41 minutes later
Hello and welcome to Healthcare Magic. Thanks for your query.

Your symptom of numbness of one side of the lips is not a common side effect of Vyvanse. Rarely though, Vyvanse can produce neurological side effects such as sensory abnormalities and some people have reported numbness / tingling in some areas of the body.

Now, in your case, this doesn't appear to be anything serious (and you don't have any other coexisting medical conditions), so I would advise you to wait for a few days and observe if it subsides on its own. In case, the symptom persists or worsens or if you develop any other neurological problem like muscle weakness or psychological disturbances, then you should seek immediate medical attention.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor